Beechams Decongestant Plus With Paracetamol
40mm Lead in to First bar
THIS CODE READ 1 IN THIS DIRECTION “0
' MMX] EXMMSIMML Paracetamol, Phenylephrine, Caffeine.
Please read right through this leaflet before you start using this medicine. This medicine is available without prescription, but you still need to use Beechams Decongestant Plus With Paracetamol carefully to get the best results from it.
• Keep this leaflet you may need to read it again.
• If you have any questions, or if there is anything you do not understand, ask your pharmacist.
In this leaflet:
1. What the capsules do
2. Check before you take the capsules
3. How to take the capsules
4. Possible side effects
5. How to store the capsules
6. Further information
The capsules are used for the short term relief of the symptoms of flu, colds and chills. These symptoms include headache, shivers, aches and pains, blocked nose and painful sinuses, catarrh and sore throat.
The medicine contains three active ingredients. Paracetamol is a painkiller and reduces your temperature when you have a fever. Phenylephrine hydrochloride is a decongestant which unblocks your nose and sinuses helping you breathe more easily. Caffeine acts as a mild stimulant.
• if you have ever had an allergic reaction to paracetamol, phenylephrine hydrochloride, caffeine or any of the other ingredients (listed in Section 6)
• if you have kidney or liver problems, overactive thyroid, diabetes, high blood pressure or heart disease
• if you have phaeochromocytoma or glaucoma
• if you are taking tricyclic antidepressants (e.g. imipramine or amitriptyline) or if you are taking or have taken within the last two weeks monoamine oxidase inhibitors (MAOIs) (e.g. modobemide) prescribed for depression
• if you are taking beta blockers (e.g. atenolol).
Do not take with any other
Do not take with any other flu, cold or decongestant
' This product may cause dizziness. If affected do not drive or operate machinery.
• if you have been told by your doctor you have an intolerance to some sugars
• if you have a blood vessel disease such as Raynaud's Phenomenon
• if you have an enlarged prostate
• if you have heart or circulation disease.
Talk to your doctor or pharmacist before taking Beechams Decongestant Plus With Paracetamol if you are taking any prescribed medicines; particularly metodopramide or domperidone (for nausea [feeling sick] or vomiting [being sick)] or ergotamine or methylsergide (for migraine) or colestyramine (to
lower blood cholesterol) or drugs to lower blood pressure; appetite suppressants or stimulants; drugs to treat depression such as tricyclic antidepressants (e.g. amitriptyline) or heart disease (e.g. digoxin) or if you take blood thinning drugs (anticoagulants e.g. warfarin).
Due to the caffeine content of this product it should not be used if you are pregnant or breast feeding.
Adults and children aged 12 years and over: Swallow 2 capsules every 4 to 6 hours as needed.
• Do not take more frequently than every 4 hours.
• Do not take more than 12 capsules in 24 hours.
• Do not take more than the recommended dose.
• Do not take for more than 7 days without asking your doctor.
• Do not give to children under 12 years.
• Avoid too much caffeine in drinks like coffee and tea. High caffeine intake can cause difficulty sleeping, shaking and an uncomfortable feeling in the chest.
Immediate medical advice should be sought in
the event of an overdose, even if you feel well, because
of the risk of delayed, serious liver damage.
If your symptoms persist, see your doctor.
Like all medicines, Beechams Decongestant Plus With Paracetamol can have side effects, but not everybody gets them. A small number of people have had side effects.
Stop taking this medicine and tell your doctor if you experience:
• Allergic reactions which may be severe such as skin rash and itching sometimes with swelling of the mouth or face or shortness of breath.
• Skin rash or peeling, or mouth ulcers.
• Breathing problems. These are more likely if you have experienced them before when taking other painkillers such as ibuprofen or aspirin.
• Unexplained bruising or bleeding.
• Nausea, sudden weight loss, loss of appetite and yellowing of the eyes and skin.
• Visual disturbances. This is very rare but is more likely in those with glaucoma.
• Unusually fast pulse rate or a sensation of an unusually fast or irregular heartbeat.
• Difficulty passing water. This is more likely to occur in men with an enlarged prostate gland.
These reactions are rare.
The following side effects may occur. Tell your doctor if you get them.
• Raised blood pressure, headache, dizziness, difficulty sleeping, nervousness, anxiety, diarrhoea or sickness.
If you do get any side effects, even those not mentioned in this leaflet, tell your doctor or pharmacist.
Keep out of the reach and sight of children.
Store below 25°C. Store in the original package in order to protect from moisture. Do not use this medicine after the EXP date shown on the pack.
Active ingredients Each capsule contains Paracetamol 300 mg, Phenylephrine Hydrochloride 5 mg and Caffeine 25 mg. Other ingredients Lactose, colloidal silica, dimeticone, amaranth (E 123), erthyrosine (E 127), sunset yellow (E 110), titanium dioxide (E 171), gelatin.
Colours amaranth (E 123) and sunset yellow (E 110) may cause allergic reactions.
Packs of Beechams Decongestant Plus With Paracetamol contain 16 capsules.
The marketing authorisation holder is GlaxoSmithKline Consumer Healthcare, Brentford, TW8 9GS, U.K. and all enquiries should be sent to this address.
The manufacturer is Wrafton Laboratories Ltd, Wrafton, Braunton, North Devon, EX33 2DL, U.K.
This leaflet was last revised in January 2013.
Beechams is a registered trade mark of the GlaxoSmithKline group of companies.
f First bar -►
THIS CODE READ IN THIS DIRECTION
40mm Lead in to First bar